Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 67, NWS Shreveport, LA

April 6, 2018Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2018, 3:08 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:08 PM CDT (20:08 UTC)
Expired
Apr 6, 2018, 3:20 PM CDT
In force
12 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 12:36 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 6, 12:36 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1236 PM CDT Fri Apr 6 2018

.AVIATION...
Scattered -SHRA/-TSRA were noted well north of ktxk early this
afternoon with a few -SHRA hovering near ktxk. This is the first
round of what is to come later this afternoon, once a potent cold
front moves south and provides a focus for severe thunderstorms.
All sites will be impacted by rather gusty variable wind speeds
/20-25 kts sustained with higher gusts/ and moderate to heavy
rainfall /with thunder/ and thus have tried to time the onset at
each terminal with this TAF package. With that said, ktxk and keld
will experience the precipitation first /later this afternoon/,
followed by kshv late this afternoon/early this evening, and it
will impact klfk this evening. Can not rule out hail and will of
course amend as necessary. In addition, while monitoring trends
will see if an AWW for kshv will also be warranted. Once the
rainfall has ended at each terminal, the VFR-MVFR CIGS will
deteriorate to MVFR-IFR and will remain as such throughout the
remainder of the TAF period. Dense fog will be tough to develop as
wind speeds will stay up overnight, though a few terminals may
have a brief period of relatively light winds that could allow VFR
fog to develop. Computer models hint at northerly wind speeds
increase into the 15-20 mph sustained range aoa sunrise tomorrow
at all sites, thus possibly causing cross-wind issues for east-
west runways.

&&

.PREV DISCUSSION... /issued 1200 PM CDT Fri Apr 6 2018/

DISCUSSION...
Warm front continues to push farther north up along I-30 late this
morning, now encompassing a good majority of our region. South of
the front, temperatures are mainly in the upper 60s and lower 70s
with dew points in the mid to upper 60s. Looking at water vapor
imagery, the next shortwave in a series of upper disturbances is
beginning to enter our region from the west and will further
enhance the ongoing convection across our northern zones in SE OK
and SW AR. So far, this activity has been rather tame but expect
that to change going into this afternoon with the advancing
shortwave interacting with the warmer air advecting northward
along the warm frontal zone. Looking farther out into the late
afternoon and early evening, much of our region will in the warm
sector ahead of the approaching cold front to our north with the
threat of severe weather increasing sharply with destabilization
and shear profiles becoming more favorable for rapidly developing
storms along the cold front. The other concern is any storms that
manage to develop in the warm sector and the potential threat of
large hail and tornadoes that would certainly be possible in any
discrete cells. The threat should evolve into a primary damaging
wind event going into the evening as storms are expected to form
into a linear complex between I-30 and I-20 as the front shifts
southward through the evening toward midnight. So for this update,
have made minor adjustments to POPs and temperatures just to align
with current trends. Also included heavy rain potential along with
the severe threat wording. Otherwise, no other changes are needed
at this time. Updated text products have already been issued. /19/

PREV DISCUSSION... /issued 642 AM CDT Fri Apr 6 2018/

AVIATION...
South winds to increase to around 10 to 15 knots with higher gusts
today ahead of strong thunderstorms that will move across the
terminal forecast sites between 06/21Z and 07/01Z. -TSRA
conditions to prevail across most terminal sites through around
07/04Z with lingering -RA conditions expected through around
07/06Z. Winds to become northerly across area terminals overnight,
increasing to around 10 to 15 knots. Otherwise, MVFR ceilings
today to become IFR this evening and tonight. /05/

PREV DISCUSSION... /issued 449 AM CDT Fri Apr 6 2018/

DISCUSSION...
First of several upper impulses already beginning to move ovhd
this morning, generating some sct convection that seems to be
mostly focused along and n of a warm front located from near
Paris to El Dorado. Warm sector airmass to continue to experience
WAA/moisture advection throughout today, as low level winds
increase. Some sites, particularly our wrn-most counties of E TX,
will likely see some gusty winds today as mixing commences. May
even see a few isold sites reach Lake Wind Advisory criteria, but
latest blends /which usually do pretty well/ indicate that they
should remain confined to a small area and for a short amount of
time. Therefore, have opted not to issue attm.

Bigger story for today will be in the convection department, as
strengthening/advancing cold front interacts with lift generated
by series of shortwaves. Convection this morning likely to grow
into a more widespread area along and n of the warm front,
gradually intensifying as the cold front begins to move sewd late
this aftn/evening. Most of our severe risk will be with the line
of storms along the cold front, with damaging winds and some large
hail our primary threats. Veering wind profiles, particularly in
the lowest levels, will support at least an isold threat of
tornadoes embedded in the line. Considerably more uncertainty
exists with regard to any convection that is able to develop ahead
of the cold front. This will be strongly dependent upon some of
the stratus mixing out enough to get differential sfc heating
and/or upon cooling aloft to help overcome the cap this aftn, and
would have the greatest chances to occur over portions of E TX
where wind speeds aloft are greater. Suffice it to say that if we
are able to get a few storms rooted in the sfc layer, they would
quickly become severe with very large hail likely and tornadoes
possible. The window for such occurrences will be narrow and will
close with the loss of daytime heating, as the front/line of
strong convection continues swd during the evening and overnight
hours. Although post-frontal convection will continue into the
daytime hours Saturday, risk for severe storms will likely
diminish prior to sunrise as strongest upper dynamics progress ewd
along with the cold front.

Unseasonably cold airmass and lingering cloud cover/shwrs in the
wake of the front will leave our temps unable to escape the 50s at
most sites, and clearing skies/settling high pressure will allow
for our overnight temps to get quite chilly. Some of our nrn areas
may even see freezing temps by early Sunday morning, although attm
it appears that this will be an isold occurrence.

Model trends for the remainder of the weekend into early next week
continue to keep the sfc ridge around longer, thus delaying
moisture return ahead of our next storm system. Thus, models
have continued to trend on the dry side with our next cold front
set to drift swd across our region late Sunday into Monday. This
boundary may linger across our srn areas, keeping some slgt chances
for sct convection in before another cold front/shortwave scour
any remaining moisture Tuesday, keeping our area dry through the
end of the pd. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  52  39  67 / 100  20   0  10
MLU  44  50  37  64 / 100  30   0  10
DEQ  39  53  33  63 /  80  20   0  10
TXK  41  51  36  62 /  90  20   0  10
ELD  38  49  33  64 /  90  20   0  10
TYR  46  52  40  67 /  80  20   0  10
GGG  45  52  39  66 / 100  20   0  10
LFK  56  56  42  70 /  80  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19/12
Hazardous weather outlook, Apr 6, 12:03 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Fri Apr 6 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Fri Apr 6 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will gradually become more widespread and increase
in intensity across our northern areas early this afternoon, with
a few damaging wind gusts possible. The threat for severe storms
will increase significantly as we move into the mid to late
afternoon and evening hours, as a cold front brings these storms
southward across the entire region. Damaging winds and large hail
will be the primary threats, but a few tornadoes and even some
localized flooding cannot be ruled out. The threat for severe
storms will gradually diminish during the overnight hours, as the
cold front moves away from our area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed by late this
afternoon through this evening.

19

In the hours before

Special weather statement, Apr 6, 10:33 AM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1033 AM CDT FRI APR 6 2018

ARZ060-061-070-071-061600-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-
1033 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HEMPSTEAD...NORTHEASTERN
MILLER...NORTHEASTERN LAFAYETTE AND NEVADA COUNTIES UNTIL 1100 AM
CDT...

At 1032 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bodcaw, or 10 miles east of Hope, moving east at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hope, Lewisville, Emmet, Perrytown, Rosston, Garland, Fulton,
Willisville, Bodcaw, Bluff City, White Oak Lake State Park, Cale,
Patmos, Young, Sutton, Waterloo, Falcon, Mount Moriah, Hervey and
Spirit Lake.

LAT...LON 3349 9311 3344 9329 3344 9336 3342 9339
      3332 9378 3361 9386 3360 9383 3362 9385
      3362 9386 3363 9386 3364 9383 3378 9311
TIME...MOT...LOC 1532Z 254DEG 39KT 3361 9342

FB
Special weather statement, Apr 6, 11:10 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1110 AM CDT FRI APR 6 2018

ARZ060-061-071-072-061645-
Hempstead AR-Lafayette AR-Nevada AR-Columbia AR-
1110 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HEMPSTEAD...NORTHEASTERN
LAFAYETTE...NEVADA AND NORTH CENTRAL COLUMBIA COUNTIES UNTIL 1145 AM
CDT...

At 1110 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 13 miles north of McNeil, moving east at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Hope, Prescott, Stamps, Lewisville, Emmet, Blevins, Perrytown,
Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake State Park,
McCaskill, Cale, Patmos, Oakhaven, Waterloo, Falcon, Boughton and
Morris.

LAT...LON 3395 9342 3396 9338 3390 9330 3388 9331
      3384 9329 3384 9326 3383 9326 3383 9323
      3380 9318 3382 9314 3378 9310 3344 9312
      3336 9356 3393 9370 3396 9359 3395 9353
      3396 9347
TIME...MOT...LOC 1610Z 254DEG 38KT 3355 9323

FB
Special weather statement, Apr 6, 1:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
149 PM CDT FRI APR 6 2018

ARZ060-061-061915-
Hempstead AR-Nevada AR-
149 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD AND NEVADA
COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hope, moving east at 45 mph.

Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with this storm.

Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, Bluff City,
White Oak Lake State Park, Cale, Oakhaven, Sutton, Boughton, Mount
Moriah, Morris, Laneburg and Reader.

LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
      3383 9326 3383 9323 3380 9318 3382 9314
      3378 9310 3362 9311 3359 9365 3381 9374
      3395 9337
TIME...MOT...LOC 1847Z 249DEG 38KT 3371 9360

FB
Special weather statement, Apr 6, 2:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI APR 6 2018

ARZ061-062000-
Nevada AR-
238 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 300
PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 15 miles southeast of Prescott, moving northeast at 45
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rosston, Willisville, Bluff City, White Oak Lake State Park, Cale,
Mount Moriah, Young, Morris, Laneburg, Waterloo and Reader.

LAT...LON 3382 9320 3380 9318 3382 9314 3379 9313
      3378 9310 3355 9311 3348 9326 3370 9346
      3383 9323
TIME...MOT...LOC 1936Z 236DEG 39KT 3364 9320

FB
Special weather statement, Apr 6, 3:04 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
304 PM CDT FRI APR 6 2018

ARZ050-OKZ077-062030-
Sevier AR-McCurtain OK-
304 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 330 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Idabel, or 23 miles west of Horatio, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Queen, Idabel, Broken Bow, Gillham, Eagletown, Holly Creek,
Cerrogordo, Goodwater, Geneva, West Line, Oak Hill and West Otis.

LAT...LON 3419 9447 3419 9418 3402 9420 3393 9446
      3394 9447 3394 9448 3393 9448 3383 9477
      3400 9491 3427 9447
TIME...MOT...LOC 2003Z 246DEG 26KT 3395 9476

FB

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningSHVBowie, Red River21 min
Apr 6, 3:24 PM CDTSpecial Weather StatementSHVRed River36 min
Apr 6, 3:36 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus54 min
Apr 6, 3:47 PM CDTSevere Thunderstorm WarningSHVBowie19 min
Apr 6, 3:52 PM CDTTornado WarningSHVBowie, Morris, Red River, Titus19 min
Apr 6, 4:10 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River65 min
Apr 6, 4:17 PM CDTTornado WarningSHVBowie, Cass, Morris19 min
Apr 6, 4:29 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus46 min
Apr 6, 4:44 PM CDTTornado WarningSHVCass, Marion21 min
Apr 6, 4:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris41 min
Apr 6, 4:54 PM CDTTornado WarningSHVCass14 min
Apr 6, 4:56 PM CDTSpecial Weather StatementSHVHarrison49 min
Apr 6, 5:04 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Harrison, Marion56 min
Apr 6, 5:15 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Red River, Titus, Upshur and 1 more45 min
Apr 6, 5:18 PM CDTTornado WarningSHVCass, Marion13 min
Apr 6, 5:54 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion51 min
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 2 more46 min
Apr 6, 6:04 PM CDTSevere Thunderstorm WarningSHVHarrison26 min
Apr 6, 6:07 PM CDTSevere Thunderstorm WarningSHVPanola38 min
Apr 6, 6:11 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion34 min
Apr 6, 6:24 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola51 min
Apr 6, 6:37 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk38 min
Apr 6, 6:49 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion29 min
Apr 6, 9:59 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster48 hr
Apr 6, 9:59 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster5 days
Apr 6, 4:18 PM CDTSpecial Weather StatementSHVJackson42 min
Apr 6, 4:35 PM CDTSevere Thunderstorm WarningSHVUnion40 min
Apr 6, 4:45 PM CDTTornado WarningSHVUnion45 min
Apr 6, 4:49 PM CDTSevere Thunderstorm WarningSHVJackson56 min
Apr 6, 4:55 PM CDTSpecial Weather StatementSHVBossier50 min
Apr 6, 5:04 PM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union56 min
Apr 6, 5:18 PM CDTTornado WarningSHVCaldwell, Jackson, Ouachita42 min
Apr 6, 5:34 PM CDTTornado WarningSHVBossier, Caddo26 min
Apr 6, 5:40 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster23 min
Apr 6, 5:57 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster48 min
Apr 6, 5:58 PM CDTTornado WarningSHVBossier, Caddo, Webster10 min
Apr 6, 6:00 PM CDTTornado WarningSHVCaldwell, Ouachita45 min
Apr 6, 6:05 PM CDTSpecial Weather StatementSHVClaiborne40 min
Apr 6, 6:18 PM CDTSpecial Weather StatementSHVLincoln, Union42 min
Apr 6, 6:31 PM CDTSevere Thunderstorm WarningSHVOuachita, Union59 min
Apr 6, 6:34 PM CDTTornado WarningSHVBienville, Bossier, Webster29 min
Apr 6, 6:40 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River50 min
Apr 6, 6:42 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster48 min
Apr 6, 6:44 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union61 min
Apr 6, 6:47 PM CDTSevere Thunderstorm WarningSHVJackson43 min
Apr 6, 6:50 PM CDTTornado WarningSHVBienville, Bossier40 min
Apr 6, 6:52 PM CDTTornado WarningSHVOuachita, Union53 min
Apr 6, 8:59 AM CDTSpecial Weather StatementSHVHempstead, Howard, Little River, Sevier46 min
Apr 6, 10:33 AM CDTSpecial Weather StatementSHVNevada27 min
Apr 6, 11:10 AM CDTSpecial Weather StatementSHVNevada35 min
Apr 6, 1:49 PM CDTSpecial Weather StatementSHVHempstead, Nevada26 min
Apr 6, 2:38 PM CDTSpecial Weather StatementSHVNevada22 min
Apr 6, 3:39 PM CDTSpecial Weather StatementSHVNevada21 min
Apr 6, 4:10 PM CDTSpecial Weather StatementSHVHempstead50 min
Apr 6, 4:33 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.